MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-012-35-3015
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unspecified Tissue Injury (4559); Aseptic loosening (4883)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.Concomitant device(s): 02-010-01-0330 - logic femoral ps cem right sz 3 2625341, 02-012-45-3020 - lgc tibial fit tray cem sz 3f / 2t 2616531, 13a2101 - cemex system fast genta 70g aa6828, 200-02-32 - three peg patella 32mm 2725158.
 
Event or Problem Description
It was reported via legal notification that this 63 yo female patient's knee was revised 7 years post op.No other information available.
 
Additional Manufacturer Narrative
Additional information - b1, d8, & h6 medical device problem code.Pending investigation.There is no other information available.
 
Event or Problem Description
The patient has filed a short-form complaint in a multi-district litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multi-district litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multi-district litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.Patient revised to competitor's devices.Patient required revision surgery for issues including but not limited to polyethylene wear, instability, bone loss, and component loosening.¿ failed right tka.¿ ¿radiographs were taken and she was evaluated i the office and found to have likely a loose tibial component.¿ given that there was instability of the femoral and tibial i did decide that a full revision will be necessary also given her loosening of the tibia.¿ revision operative report provided was incomplete.There is no other information available.
 
Additional Manufacturer Narrative
H10.Updated/additional information ¿ g1.G2.G4.H6.The revision reported may have been the result of polyethylene wear, osteolysis and tibial loosening as stated in the legal documentation.The aseptic (non-infected) tibial loosening was likely the result of an insufficient bond between the tibial tray and the bone and patient-related conditions.However, this cannot be confirmed as the devices were not returned for evaluation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and pre-revision radiographs and images of the explanted devices were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d8, e1, e2, e3, g1, h6 - health effect clinical code, component code, type of investigation, investigation findings and h7.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Subsequently, the patient experienced pain, ambulation difficulties, instability, tibial loosening and wear of the tibial insert.As a result, the patient underwent a right knee revision approximately 7 years and 2 months after initial implantation.The patient was last known to be in stable condition.No additional information available.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 3 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
ashley harris
3523771140
MDR Report Key15535784
Report Number1038671-2022-01224
Device Sequence Number5212216
Product Code JWH
UDI-Device Identifier10885862001832
UDI-Public10885862001832
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2018
Device Model Number02-012-35-3015
Device Catalogue Number02-012-35-3015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer07/24/2023
05/13/2024
02/27/2026
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date08/24/2023
05/15/2024
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale